MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was partially deployed and became fractured.This 8 x 80 x 75 innova vascular stent was selected for use in a superficial femoral artery (sfa) stenting procedure.The 70% stenosed sfa lesion was mildly calcified and mildly tortuous.During the procedure, the physician believed the stent was fully deployed using the thumbwheel; therefore, pulled on the catheter to remove it, but felt resistance.At that time, they felt a break in the stent at the proximal sfa.Post dilation of the lesion was performed, and the broken piece of stent was removed which was still attached to the catheter.A portion of the stent remained implanted.Additionally, it was thought that the stent had not been fully deployed before pulling out the catheter.There were no patient complications, and it was noted that there was no need for a future procedure at that time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this innova vascular stent was returned with an unknown terumo sheath.The outer sheath, tip, inner sheath and the remainder of the device were inspected for damage.Visual examination revealed a kink to the outer sheath at the nosecone.There was buckling to the outer sheath 4cm and 4.7cm from the nosecone.The stent was separated, and it appeared that only approximately 4cm was returned.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17619188
Report Number2124215-2023-45854
Device Sequence Number2598830
Product Code NIP
UDI-Device Identifier08714729873839
UDI-Public08714729873839
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0030968018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown